January 12, 2015 at 6:18 pm #126410
blondie74MemberJanuary 12, 2015 at 6:18 pmPost count: 5
I am very new to this forum. I have lurked for months now and just decided to register. I am a 20 year old girl, 115, 5’5″. I have recently been diagnosed with ADHD after so many years of issues. I have a pretty severe anxiety disorder and I also take .5 mg of Klonopin every night for anxiety/sleep. I was started out on 30 mg Vyvanse and I switched to Adderall XR 15 mg after the Vyvanse wasn’t lasting more than about 3 hours for me. The Adderall started off great! My anxiety went away (at least until the comedown) and I am on day 17 and all of a sudden I can feel my anxiety again! I feel like I am focused and more aware of everything, but my anxiety is making it so I can barely feel my medication anymore. I was just wondering why do I have anxiety now? It seriously worked great and then I was prescribed an inhaler, which ended up making me freak out for some reason. Ever since then I have been panicky on my meds and it is forcing me to take .25 klonopin during the day just to help with the anxiety. Some helpful insight would be wonderful!!!
P.S I stopped that stupid inhaler after I figured out it was sending me overboard!REPORT ABUSEJanuary 12, 2015 at 10:07 pm #126411
wiredonjavaParticipantJanuary 12, 2015 at 10:07 pmPost count: 60
Dear Blondie, Welcome to this wonderful resource and community of fellow ADHD’ers. I feel it imperative to suggest that you see a qualified Dr. asap about your medication situation. Don’t be afraid to persist and be an advocate for yourself. If your regular Dr. doesn’t help you then pursue another professional opinion. Medication is a serious matter and not to be tickered with by an amateur who could inadvertently make things worse for you. I’m really sorry to hear about your ongoing anxiety. I have a daughter around your age who for years had such a problem with it she was confined to the house for years. So I believe you that it can have a profound an effect on someone’s life. For me I found mindfulness training with a zen social worker beneficial and then I learned to appreciate the relaxing pace of yoga sessions (which I detested for the first month or so, until I discovered a calmer version of myself) I love my pets too and find playing with them makes me happier. Again, I’m not a Dr. but does your inhaler have a cortisteroid in it? My Dad reacted rangy to this component. Surely your Dr. is aware of the combination of the meds you’ve been prescribed? But then again, one ought to not assume anything…Sometimes a pharmacist is a very helpful person to ask and they are available 24/7 at some pharmacies. The more education you get the better! Take care dear and I wish you all the best. Keep your chin up 🙂REPORT ABUSEJanuary 13, 2015 at 3:53 pm #126413
blondie74MemberJanuary 13, 2015 at 3:53 pmPost count: 5
Thank you for your reply, wiredonjava! I actually have a great doctor now, it is the doctors in the past that have ruined me. I made an agreement with my nurse practitioner that if I see my therapist for anxiety, I can try a stimulant. I have done very well on Adderall (surprisingly) it is just the past few days I have been having anxiety. Today is much better, I think I just let a bad experience scare me. But my new doctor is aware of the Klonopin and they are trying to get me off of it because of how addictive it is. I asked the pharmacist before I got the inhaler if it would cause problems and he said “no”. He lied, haha. I am just at a road block because I enjoy the Adderall and how focused I get, but I am looking for a new approach for my anxiety because after a stupid incident, I get bad anxiety for days. I have tried SSRI’s and I FREAKED OUT on them. Anti anxiety medications make me tired and lazy. Can you see where my dilemma is? LOL. I will keep my chin up, I just have to go through trial and error I guess. Any other advice would be helpful. I think I am going to try yoga and meditation to calm down.REPORT ABUSEJanuary 13, 2015 at 3:54 pm #126414
blondie74MemberJanuary 13, 2015 at 3:54 pmPost count: 5
Btw, by inhaler had Albuteral in it. The emergency doctor I spoke to said it is basically like drinking a cup of coffee when you take it…… I most definitely do NOT drink coffee anymore haha.REPORT ABUSEJanuary 13, 2015 at 4:37 pm #126416
wiredonjavaParticipantJanuary 13, 2015 at 4:37 pmPost count: 60
Hey no problem! I’m glad people are looking out for you 🙂 Above is a good article and I also like psychcentral.com website. Have a great day!REPORT ABUSEJanuary 16, 2015 at 12:13 am #126429
blackdogMemberJanuary 16, 2015 at 12:13 amPost count: 906
Anxiety can be a side effect of amphetamine based medications, so it is possible you may not be able to tolerate the Adderal, since you already have anxiety. But it may only be a temporary side effect that will go away with time too.
Other than the increased anxiety, it sounds like the Adderal is working exactly the way it should. That great feeling you had at first is supposed to go away. And the fact that you feel like you are more focused and aware while at the same time you can’t feel the medication is an indication that things are going well. Ideally, you should get relief from your symptoms without feeling like you are on drugs.
I would normally say “talk to your doctor/pharmacist” at this point, but I see that you have been talking to lots of people and are being looked after well by the sound of it.
I just went back and read a little more of what you posted (I sometimes have to do it a little at a time).
Definitely stick with the therapy and try the yoga and meditation. Personally, I don’t get along well with therapists and I can’t sit still for long enough to meditate. Yoga might help, if I could actually remember to do it. But try anything you can to treat your anxiety without medication (anything that’s healthy).
A quick internet search didn’t turn up much about interactions with Ventolin and amphetamines, so it’s not surprising your pharmacist told you it was okay. If it is rare for two medications to interact negatively, then it’s generally considered safe to perscribe them together. Unfortunately, that strategy doesn’t always work.
I’m with you on the SSRI’s. The bloody things make me violently ill, though none of the doctors believe me. And other people tell me you just have to put up with the side effects for a few weeks until you adjust. A month of stomach cramps and vomiting? No thanks, I’ll pass. I believe if your body is rejecting it, then it’s rejecting it for a reason.
As for the coffee, just add Bailey’s. 😉
(joking, of course, I would never seriously suggest that, even though I’m on my second cup right now 😀 )January 17, 2015 at 1:32 pm #126444
seabassdMemberJanuary 17, 2015 at 1:32 pmPost count: 119
Remember, one of the methods many of us have used in the past to wake up our groggy minds is by turning up the anxiety or worry knob to “11”. It’s familiar to us, as is depression, and it’s a little uncomfortable to think about moving beyond this. So that could be part of it.
There’s also the possibility that we’re overstimulating ourselves on top of using the stimulants. Sort of like taking coffee with stimulant meds. It may just be a little too much for us. Anxiety + Stims = Yuk!
The other thing is that we may just be more aware of emotional or mood states while on stimulants. Before, we may not have been fully present to feel these emotional fluxes.
Then of course there’s the fact that the med level might just be a bit high and dosage can be brought down a bit. Or maybe the med dosage is being increased too quickly and you’re getting some negative results. Jumpiness, nervousness, jitteriness usually go away after a couple weeks as do some of the quasi-euphoric feelings.
Just some things to consider.
Hope this helps a bit.January 18, 2015 at 6:37 pm #126466
blondie74MemberJanuary 18, 2015 at 6:37 pmPost count: 5
Hey all! Thank you so much for the feedback. I really do appreciate it. I talked to my therapist and she said that since my anxiety gets better on the Adderall, I notice it even more now because now I am not used to the anxiety I once had. It all makes so much sense! Also, thank you for the links, I cannot wait to try some techniques out that will help me cope with my anxiety. Update, my doctor also is putting me on an instant release so I can manage the rest of my day without feeling like poop around 6 or 7. I will update once I try it out on Tuesday. Once again, thank you for all of your support. 🙂 Even just reading your posts make me feel that much better!REPORT ABUSEJanuary 18, 2015 at 6:39 pm #126467
Not sure what is going on!!blondie742015-01-12T18:18:11+00:00
Viewing 0 posts
Viewing 9 posts - 1 through 9 (of 9 total)
Viewing 9 posts - 1 through 9 (of 9 total)